Please or to access all these features

AIBU?

Share your dilemmas and get honest opinions from other Mumsnetters.

To ask how long withdrawal lasts?

236 replies

Scunthorpee · 16/06/2025 11:37

So for some bizarre reason I have gained a bit of a habit buying Cocodamol and Nurofen plus. It got to a point where my stomach was starting to hurt and realised I was upping my dose so I have decided to nip this in the bud. Yesterday I took 2, this morning I have took 2 and had some diarrhoea (sorry tmi) I felt they helped calm me down after my divorce but in reality they didn’t and I will be so glad and proud to be free of this

OP posts:
Scunthorpee · 16/06/2025 12:26

Wow that is a long time! Did he not withdraw at all?

OP posts:
Scunthorpee · 16/06/2025 12:25

I think a lot of people are in this position to be honest, it seems so very common.

OP posts:
Scunthorpee · 16/06/2025 12:24

I have looked a few threads where a person goes for help and the doctor just says cut down 🙄 and then it is on your records isn’t it. Ridiculous

OP posts:
KeepTalkingBeth · 16/06/2025 12:24

My colleague was in a similar position to you OP. She became addicted following surgery. She quit cold turkey - she said she wouldn't recommend it

slowlydecaying · 16/06/2025 12:22

I would not bother with GP, my DH asked for help, they just told him to cut down🙄

He was taking loads for 20 years and stopped cold turkey with no ill effects

Scunthorpee · 16/06/2025 12:21

The withdrawal is a punishment for me being so bloody stupid

OP posts:
Scunthorpee · 16/06/2025 12:20

I have acknowledged there is a problem, and I am going to deal with it, I quit smoking 8 years ago and never looked back, time to kick these things to the kerb now

OP posts:
Scunthorpee · 16/06/2025 12:18

To be honest this all started from
my doctor prescribing me zapain for sciatica. I came off them and starting using the OTC ones. I think they will just laugh at me to be honest. I’d rather save myself the embarrassment

OP posts:
Thelnebriati · 16/06/2025 12:16

Long term use of Ibuprofen can cause a stomach ulcer, so whatever you do, don't ignore the stomach pain. You should also Google the other side effects which include acid reflux and if you get any of them - especially the extremely serious ones like 'coffee granule' reflux - you must seek medical help straight away.

pimplebum · 16/06/2025 12:15

Your doctor will not tell your employer

Scunthorpee · 16/06/2025 12:13

mrandmrsrobinson · 16/06/2025 12:08

You need to see the GP about the addiction but also you need Lansaprazole to protect the stomach lining.

I have many reasons why this isnt the best idea. Opioid withdrawal isn’t dangerous. If I cannot stay off them I will go to my GP but surely it is worth a try on my own first

OP posts:
mrandmrsrobinson · 16/06/2025 12:08

You need to see the GP about the addiction but also you need Lansaprazole to protect the stomach lining.

Scunthorpee · 16/06/2025 12:06

TheBroonOneAndTheWhiteOne · 16/06/2025 12:01

You can do it yourself.
Some people are taking very large quantities of codeine daily, and they need medical help to cut down.

Honestly, you have been taking 41.6mg of codeine, three times a day. That's 124.8mg daily.

People can safely be prescribed 240mg daily, in divided doses.

So although you're not taking more than you should, you've become addicted to the buzz you get from the codeine.

Do come off over a few weeks.

I really don’t want it to be a few weeks. I’d rather get the rubbish withdrawal out of the way. I have 6 Solpadeine tablets left and do not want to buy anymore (they are almost £10 a packet) don’t know how I managed to afford it.

OP posts:
TheBroonOneAndTheWhiteOne · 16/06/2025 12:03

Can't even believe I let myself get here but no point dwelling on it now

Exactly. And well done for realising, before it got out of hand.

Hankunamatata · 16/06/2025 12:02

Id ditch ibuprofen straight away. Then taper down the soluble co codamol

TheBroonOneAndTheWhiteOne · 16/06/2025 12:01

Scunthorpee · 16/06/2025 11:52

I will have to withdraw eventually anyway. I am just avoiding the inevitable.

You can do it yourself.
Some people are taking very large quantities of codeine daily, and they need medical help to cut down.

Honestly, you have been taking 41.6mg of codeine, three times a day. That's 124.8mg daily.

People can safely be prescribed 240mg daily, in divided doses.

So although you're not taking more than you should, you've become addicted to the buzz you get from the codeine.

Do come off over a few weeks.

Mrsttcno1 · 16/06/2025 12:00

Scunthorpee · 16/06/2025 11:52

I will have to withdraw eventually anyway. I am just avoiding the inevitable.

The thing is, quitting isn’t easy. If it was, we would have no issues with addiction.

Having support from GP or a local addiction service could be the difference between you getting over it or spending the next 10 years quitting for a week or two and then being back on them for a year, repeat.

Scunthorpee · 16/06/2025 11:59

TheBroonOneAndTheWhiteOne · 16/06/2025 11:53

So you weren't taking more than the recommended daily dose of any of the three components.

There is:

Paracetamol

Codeine

Ibuprofen

contained in what you were taking.

If you were genuinely taking them all three times a day, you weren't taking more than you should, medically speaking.

You would have got used to the codeine though, and that's the one you should be careful about reducing.

Never come off opiates too quickly.

Codeine is an opiate BTW. I'd take two solpadeine a day, twice a day or three times a day, for a few days. Miss out the nurofen plus.

no I wasn’t overdoing it in that sense but yes my body would have got used to the codeine. The Nurofen is what will have been upsetting my stomach so I have got rid of that one. I took 2 Solpadeine this morning at 8am, will see how I get on today. Cant even believe I let myself get here but no point dwelling on it now

OP posts:
Hoardasurass · 16/06/2025 11:57

TheBroonOneAndTheWhiteOne · 16/06/2025 11:53

So you weren't taking more than the recommended daily dose of any of the three components.

There is:

Paracetamol

Codeine

Ibuprofen

contained in what you were taking.

If you were genuinely taking them all three times a day, you weren't taking more than you should, medically speaking.

You would have got used to the codeine though, and that's the one you should be careful about reducing.

Never come off opiates too quickly.

Codeine is an opiate BTW. I'd take two solpadeine a day, twice a day or three times a day, for a few days. Miss out the nurofen plus.

Yes but you shouldn't take them for more than 3 days without medical attention, OPs been taking them for a year!

Lurkingandlearning · 16/06/2025 11:55

As @Mrsttcno1 mentioned, there’s bound to be alternatives to your GP in your area that will be able to advise the safest way to come off painkillers. I know it’s not something you want to talk about IRL but it can be dangerous to mishandle quitting.

TheBroonOneAndTheWhiteOne · 16/06/2025 11:53

Scunthorpee · 16/06/2025 11:46

So I was taking 2x Solpadeine max and 2 x Nurofen plus 3 times a day.

So you weren't taking more than the recommended daily dose of any of the three components.

There is:

Paracetamol

Codeine

Ibuprofen

contained in what you were taking.

If you were genuinely taking them all three times a day, you weren't taking more than you should, medically speaking.

You would have got used to the codeine though, and that's the one you should be careful about reducing.

Never come off opiates too quickly.

Codeine is an opiate BTW. I'd take two solpadeine a day, twice a day or three times a day, for a few days. Miss out the nurofen plus.

Scunthorpee · 16/06/2025 11:52

Mrsttcno1 · 16/06/2025 11:48

I wouldn’t make any decisions based on how you feel on day 2. There is still a base of it in your system at this point so the first few days often do feel “easy”- and then your body realises you really aren’t giving it anymore and you do start to feel withdrawals.

I would contact your GP or a local addiction service for support.

I will have to withdraw eventually anyway. I am just avoiding the inevitable.

OP posts:
Yeoldlondoncheese · 16/06/2025 11:52

I can’t comment oh how long withdrawal will take but for your stomach pain there may be a chance you could have developed a stomach ulcer due to the ibuprofen. It doesn’t show up immediately. Buy a month's supply of omeprazole and take one a day. It’s easily available in pharmacies

Scunthorpee · 16/06/2025 11:52

Mrsttcno1 · 16/06/2025 11:48

I wouldn’t make any decisions based on how you feel on day 2. There is still a base of it in your system at this point so the first few days often do feel “easy”- and then your body realises you really aren’t giving it anymore and you do start to feel withdrawals.

I would contact your GP or a local addiction service for support.

I have to be careful about this because of my job. I don’t think I should do that.

OP posts:
Mrsttcno1 · 16/06/2025 11:48

Scunthorpee · 16/06/2025 11:47

It’s been about a year I think, but I noticed I started increasing the dose about 2
months ago and I’ve realised this has to stop

I wouldn’t make any decisions based on how you feel on day 2. There is still a base of it in your system at this point so the first few days often do feel “easy”- and then your body realises you really aren’t giving it anymore and you do start to feel withdrawals.

I would contact your GP or a local addiction service for support.

Swipe left for the next trending thread